Ask Sam letter

Asker

To Sam

Coming off of medication😭

Hi sam

I suffer from really bad mood swings and have been taking medication for it since i was 13.

Recently i decided i wanted to come off of my medication which was agreed by my camhs team.

I started being weened off on tuesday and ever since than i have been struggling with my mood swings and im getting constant shakes and struggling to sleep.

I dont no if this is connected to me coming off of meds but i didnt think it was going to be this hard coming off of my meds.

I dont feel happy at the moment,im pretty misarable.

I dont know how long this is going to go on for???

But i dont wanna relapse again and im pretty scared that im going to.

I thought that coming off of my meds was a positive step but now im starting to wonder if i can deal with this.

I cant sleep properly,i feel so shakey all the time.

Im having a pretty horrible time,thing is im desprate to come off of this medication but the side effects are horrible.

From A

Ask Sam

Sam

Hi there,

Deciding to come off medication you’ve been taking for your mental health is a big step and should always be in done in agreement with your doctor, psychiatrist or CAMHS worker. If you want to reduce or stop your medication asking their advice is the right thing to do, so that you can make that decision together.

It’s important to get medical advice before changing the dose of some medications because stopping suddenly can sometimes be dangerous. Some medications will have side effects when you stop taking them and you might be given a plan of how to gradually reduce your dose safely. If you’re changing to a new mediation you might also need a slow reduction of your current one before you’re able to start taking the new one.

You could ask about the possible side effects like problems sleeping so that you know what to expect while you’re coming off your medication and also ask what to do if you’re worried about how you feel while you’re reducing your dose.  If you’re looking for information on your medication then you can find it on Head Meds.

Sometimes it might feel like the right time but then you might find that you’re not fully ready, especially if you feel like you might relapse. It’s okay to change your mind about weaning off and to talk to your CAMHS worker or GP about increasing the dose again if that’s what you need. It might be that you could agree a time in the future when you’ll try to reduce it again if your doctor thinks this is best.

You can phone your CAMHS worker or book an appointment with your doctor if you have new symptoms while you're coming off medication. Remember the symptoms might not always be connected with your medication so it’s best to get it checked out.

When coming off medication that affects your mood it's extra important to take care of yourself. You might find things more difficult and need further support than you normally would. Childline counsellors are always here for you if you want to talk.

Thank you for your letter.

Take care,

Sam

Need help straight away?

You can talk privately to a counsellor online or call 0800 1111 for free.

Ask me a question

You can ask me about anything you want, there's nothing too big or small.

Write me a letter